Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 5, 1996, 3:35 AM CDT for Clay County, Effingham County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1996, 3:35 AM CDT (08:35 UTC)
- Expired
- May 5, 1996, 4:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clay County, IL, Effingham County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 050837 SVRSPI ILC025-049-050930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 335 AM CDT SUN MAY 5 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST ILLINOIS ...CLAY COUNTY...EXTREME SOUTHERN EFFINGHAM COUNTY AT 335 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF VANDALIA. THE STORM IS MOVING EAST-SOUTHEAST AT 30 MPH. THE STORM IS EXPECTED TO REACH EDGEWOOD AND IOLA BY 4 AM...LOUISVILLE AROUND 415 AM...AND SAILOR SPRINGS AROUND 425 AM. DAMAGING HAIL IS POSSIBLE WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ NOLLENDORFS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:53 AM CDT, 42 minutes earlier.
Area forecast discussion, May 5, 2:53 AM CDT, 42 minutes before
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`O THE SOUTH TO GIVE ILX CWA A QUIET NITE. PIA 64/46 30 SPI 66/48 50 DEC 66/48 50 CMI 66/47 40 SE IL 71/52 80 MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:30 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 60 min |
| May 5, 10:48 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 42 min |
| May 5, 11:01 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.